Alert archive / Maine / Beach Hazards Statements in 2023

Beach Hazards Statement 14, NWS Caribou, ME

August 6, 2023Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 6, 2023, 2:34 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 6, 2023, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2023, 2:34 AM EDT (06:34 UTC)
In effect from
Aug 6, 2023, 8:00 AM EDT
Expired
Aug 6, 2023, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 6.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2023-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2023-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

579 
WHUS41 KCAR 060634
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
234 AM EDT Sun Aug 6 2023

MEZ029-030-070000-
/O.NEW.KCAR.BH.S.0014.230806T1200Z-230807T0000Z/
Coastal Hancock-Coastal Washington-
234 AM EDT Sun Aug 6 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the low 70s may cause people
  to underestimate the dangers of the cold water temperatures
  which are currently only 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 5, 11:15 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 5, 11:15 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1115 PM EDT Sat Aug 5 2023

.SYNOPSIS...
High pressure will approach and cross the region overnight
through Sunday night. Low pressure will approach from the
southwest Monday into Monday night, cross the region Tuesday
into Tuesday night, then exit across the Maritimes Wednesday.
High pressure will cross the region Thursday.

&&

.NEAR TERM /THROUGH SUNDAY/...
11:10 PM Update...Forecast remains on track with a clear to
partly cloudy sky across the area. Fog is already beginning to
form so began patchy fog late this evening. However, a westerly
gradient my limit fog. Any fog is most likely to be shallow and
confined to valley areas.

Prev Disc: Upper level low pressure will move north of Maine
tonight, then exit across the Maritimes Sunday. A disturbance
rotating around the low will exit across the Maritimes tonight,
with another disturbance crossing the region Sunday.
Showers/thunderstorms will end this evening with the loss of
diurnal heating and the disturbance exiting. Generally expect
mostly clear/partly cloudy skies overnight. However, with
lingering low level moisture could also have patchy fog
overnight through early Sunday. The cold pool aloft with the
upper low will keep relatively steep lapse rates across northern
areas Sunday. Expect diurnal clouds will develop Sunday
afternoon. Enough instability could also exist to support
isolated/scattered mostly afternoon showers across northern
areas. Mostly sunny skies are expected Downeast Sunday. Low
temperatures tonight will range from around 50 to the mid 50s
north, to the mid to upper 50s Downeast. High temperatures
Sunday will range from the lower to mid 70s north, to the upper
70s to around 80 Downeast.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
H5 low will be departing into the Maritimes Sunday evening with
another wave digging into the Ms River Valley. This keeps CWA in
between systems as H5 ridge crests over the area late Sunday night
into Monday morning. This skies mostly clear across the entire area
with river valley fog forming late in radn'l cooling conditions.
Have undercut guidance by several degrees with clear skies and near
calm winds.

Ridge shifts to the east during the day Monday with increasing
clouds by afternoon as wave continues into the Great Lakes. With
mostly sunny skies in the morning becoming partly sunny in the
afternoon temps will rise to around 80 over interior Downeast areas
and into the m/u 70s across the north.

Warm front will lift through Monday night with showers moving thru
overnight. Dewpoints rise into the upr 50s and patchy fog will
likely develop across the entire region. Low level jet will spread
over the area during the day Tuesday with strong warm air advection
and synoptic support providing tremendous lift. PW values increase
to near 2 inches during the afternoon. With elevated instability
moving in cannot rule out thunderstorms in the afternoon, especially
over southern zones. Storms will have the capability to produce
torrential downpours given the environment.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
H5 trof will be just to our west with widespread showers
expected through Tuesday night. May see some isolated storms
across Downeast in the evening hours as sfc low remains back to
the west with LLJ riding in from the Gulf of Maine.

Rain will wind down Wednesday evening, tho latest CMC keeps upr low
over Atlantic Canada through Thursday. However this does not have
the support of its ensemble and have sided toward operational GFS
and EC and their respective ensembles.

Temps on Thursday will moderate back to normal values. Another fast
moving wave moves through bringing a chance of showers to the area
on Friday.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: Variable conditions with any patchy fog late tonight
through early Sunday. Otherwise, VFR tonight. VFR Sunday.
Isolated/scattered mostly afternoon showers possible across
northern areas Sunday. West winds 5 to 10 knots tonight.
West/northwest winds 10 to 15 knots with gusts up to 20 knots
Sunday.

SHORT TERM: Sun night-Mon...VFR. Light NW winds becoming S 5
kts Mon.

Mon night-Tue...MVFR cigs lowering to IFR in storms and heavy
rain, especially at KHUL, KBGR and KBHB. LLWS likely Tue. SE
10-15kts with higher gusts.

Tue night...IFR in rain, low cigs and fog. E 5-15kts.

Wed...IFR early then VFR. N 5-15kts.

Wed night-Thu...Mainly VFR. WNW 5-10kts.

&&

.MARINE...
NEAR TERM: Winds/seas will remain below small craft advisory
levels tonight through Sunday. Isolated/scattered showers
possible this evening.

SHORT TERM: Winds increase above 25kts on Tuesday before
dropping below SCA levels Tue night. Seas increase above 5ft in
southerly swell over the outer waters through Wed.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...VJN/Bloomer
Short Term...Buster
Long Term...Buster
Aviation...VJN/Buster
Marine...VJN/Buster
Hazardous weather outlook, Aug 5, 2:55 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
255 AM EDT Sat Aug 5 2023

MEZ001>006-010-011-015>017-031-032-060700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
255 AM EDT Sat Aug 5 2023

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-060700-
Coastal Hancock-Coastal Washington-
255 AM EDT Sat Aug 5 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-060700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
255 AM EDT Sat Aug 5 2023

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.